Font Size
A
A
A

Acetaminophen (Tylenol) Poisoning (cont.)

When to Seek Medical Care

A person or caregiver must call a doctor, poison control center, or emergency medical services for any suspected acetaminophen overdose.

Overall it is important that anyone suspected to have taken an overdose of acetaminophen get treatment early, before symptoms occur. Starting treatment early can greatly improve the outcome.

Seek emergency medical care at a hospital's emergency department in the following situations.

  • If the person suspected to have taken an overdose of acetaminophen is unconscious, semiconscious, or not breathing, call 911 immediately.
  • Go to the hospital's emergency department if the poison control center instructs you to do so.
  • Seek emergency care if you are unsure of the types and amounts of medication taken.
  • If a child took acetaminophen without adult supervision and may have taken an overdose, seek immediate medical attention.
Medical Author:
Coauthor:

Must Read Articles Related to Acetaminophen (Tylenol) Poisoning

Alcoholism
Alcoholism Alcohol problems vary in severity from mild to life threatening and affect the individual, the person's family, and society in numerous adverse ways. Despite al...learn more >>

Patient Comments & Reviews

The eMedicineHealth doctors ask about Acetaminophen Poisoning (Tylenol):

Acetaminophen (Tylenol) Poisoning - Symptoms

What symptoms did you experience with acetaminophen poisoning?



NIH talks about Ebola on WebMD

Read What Your Physician is Reading on Medscape

Toxicity, Acetaminophen »

Acetaminophen is the most widely used pharmaceutical analgesic and antipyretic agent in the United States and the world; it is contained in more than 100 products.

Read More on Medscape Reference »


Medical Dictionary